Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 114, NWS Nashville, TN

June 21, 2001White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2001, 8:10 PM CDT for White County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 21, 2001, 8:10 PM CDT (01:10 UTC)
Expired
Jun 21, 2001, 8:45 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Whole counties

County White County, TN

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:49 PM CDTHail 0.88Doyle, TNNickel size hail was reported. Also, trees were blown down around routhe 136 between Doyle and Welling.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 220110
SVRBNA
TNC185-220145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPARTA

* UNTIL 845 PM CDT

* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF SPARTA...MOVING NORTHEAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER SPARTA AT 835 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR TENNESSEE.

$$
15

LAT...LON 3587 8570 3578 8564 3587 8525 3609 8545

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:10 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 21, 7:10 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT THU JUN 21 2001

LATEST SURFACE ANALYSIS SHOWING SERIES OF WEAK PRE-FRONTAL
BOUNDARIES...MOST DISTINCTIVE AT THIS TIME STRETCH ACROSS THE
PLATEAU AND NEARING THE TN RIVER. MAIN FRONT JUST WEST OF PAH
DOWN TO NEAR OKC. ALTHOUGH A SECONDARY LINE OF STORMS NEARING
THE NW CORNER OF THE CWA WITH TN RIVER BOUNDARY...BEST LL
CONVERGENCE/INSTABILITY INDICATED ACROSS NERN AL/SERN MIDDLE
...ASSOCIATED WITH THE PLATEAU BOUNDARY. WHILE NEXT LINE WILL
LIKELY HOLD TOGETHER AND MOVE ACROSS THE AREA THIS EVENING/
TONIGHT...THE POTENTIAL FOR SEVERE WEATHER HAS DIMINISHED WITH
SEEMINGLY AT BEST THE POSSIBILITY OF LOCALLY SEVERE STORMS.
THUS WILL LET WATCH EXPIRE.

VARIOUS NEW MODEL DATA CONTINUES TO ADVERTISE DEEP MOISTURE
ACROSS THE AREA THRU EARLY MORNING. WILL CONTINUE HIGH POPS
WITH NO CHANGE EXPECTED TO TEMPS.

07
.BNA...NONE.

In the hours before

Local storm report, Jun 21, 4:22 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
422 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    CENTERVILLE               TN   60 MPH TSTM WIND GUST
06/21/01   HICKMAN                        HIGHWAY DEPT. REPORTED
                                          SEVERAL TREES DOWN AT SWAN
                                          CREEK ON HWY 50.

0300 PM    LOBELVILLE                TN   .75 INCH HAIL
06/21/01   PERRY                          LOBELVILLE CITY HALL
                                          REPORTED DIME SIZE HAIL.
                                          ALSO, A TREE WAS DOWN ON
                                          HIGHWAY 128 SOUTH OF
                                          LOBELVILLE.

0400 PM    WHITE HOUSE               TN   60 MPH TSTM WIND GUST
06/21/01   SUMNER                   0      SUMNER COUNTY EMA REPORTED
                                          TREES DOWN.

END/ORCHANIAN
Local storm report, Jun 21, 4:52 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
452 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0d435 PM    FAIRVIEW                  TN   58 MPH TSTM WIND GUST
06/21/01   WILLIAMSON                     SHERIFF'S OFFICE REPORTED
                                          TREES DOWN.

END/ORCHANIAN
Local storm report, Jun 21, 5:45 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
545 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0438 PM    COOKEVILLE                TN   60-70 MPH TSTM WIND GUST
06/21/01   PUTNAM                         HAM RADIO SPOTTERS
                                          REPORTED TREES AND POWER
                                          LINES DOWN IN NORTHWEST
                                          PART OF THE COUNTY. SOME
                                          HOMES MAY HAVE BEEN DAMAGED
                                          DUE TO STRAIGHT LINE WINDS.

0535 PM    GAINESBORO                TN   .88 INCH HAIL
06/21/01   JACKSON                        NICKEL SIZE HAIL REPORTED
                                          BY SPOTTER.

END/ORCHANIAN
Local storm report, Jun 21, 7:12 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
712 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    LYNCHBURG                 TN   65 MPH TSTM WIND GUST
06/21/01   MOORE                          SHERIFF'S OFFICE REPORTED
                                          TREES DOWN COUNTYWIDE.
Local storm report, Jun 21, 7:29 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
729 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0725 PM    WINCHESTER                TN   60 MPH TSTM WIND GUST
06/21/01   FRANKLIN                       SHERIFF'S OFFICE REPORTED
                                          A FEW TREES DOWN AROUND THE
                                          0COUNTY.

JAO
Special weather statement, Jun 21, 7:30 PM CDT, 40 minutes before
TNZ005>010-022>031-056>064-075-076-093>096-220130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
730 PM CDT THU JUN 21 2001

...SEVERE THUNDERSTORM WATCH NUMBER 462 FOR MIDDLE TENNESSEE
HAS EXPIRED...

ANOTHER LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
EVENING HOWEVER...THE POTENTIAL FOR SEVERE WEATHER HAS GREATLY
DIMINISHED. ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE.

STAY TUNED TO WEATHER RADIO DOR LOCAL RADIO OR TELEVISION FOR
POSSIBLE WARNINGS AND UPDATED WEATHER INFORMATION.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:46 PM CDTSevere Thunderstorm WarningOHXVan Buren, White29 min
Jun 22, 12:01 AM CDTSevere Thunderstorm WarningOHXRutherford29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.